Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 21, 2008, 3:10 PM EDT for Lenawee County, Michigan. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 21, 2008, 4:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:45 PM EDT | FLASH FLOOD | Adrian, MI | FLASH FLOOD WATER UP TO CAR HOODS ON SOME LOCAL ROADS IN THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 211914
FFWDTX
MIC091-212015-
/X.NEW.KDTX.FF.W.0001.080621T1910Z-080621T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LENAWEE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 415 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING FLASH FLOODING ALONG A LINE EXTENDING FROM
HUDSON TO BLISSFIELD...MOVING NORTHEAST AT 28 MPH.
SOME CITIES AND TOWNS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL
INCLUDE...DEERFIELD...CLAYTON...ADRIAN...TECUMSEH...BRITTON
DOPPLER RADAR ESTIMATED THAT OVER 3 INCHES OF RAIN HAS FALLEN SINCE
145 PM EDT OVER CENTRAL LENAWEE COUNTY. THUNDERSTORMS WITH HEAVY
RAINFALL WILL CONTINUE THROUGH 400 PM EDT...POTENTIALLY PRODUCING AN
ADDITIONAL INCH OR TWO OF RAINFALL IN THAT SAME REGION OF THE COUNTY.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
LAT...LON 4171 8437 4191 8438 4192 8437 4209 8378
4201 8378 4200 8377 4199 8378 4172 8378
TIME...MOT...LOC 1910Z 247DEG 25KT 4180 8429 4191 8384
$$
RBP1 follow-up statement
000
WGUS73 KDTX 212019
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT SAT JUN 21 2008
MIC091-212026-
/X.EXP.KDTX.FF.W.0001.000000T0000Z-080621T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
416 PM EDT SAT JUN 21 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR LENAWEE COUNTY...
THE HEAVY RAIN HAS ENDED...AND THE LIGHT TO MODERATE RAIN WILL COME
TO AN END BY 500 PM EDT.
DISPATCH REPORTED ROADS IN ADRIAN WERE FLOODED...UP TO CAR HOODS IN
ONE LOCATION...BUT WATERS WERE SLOWLY RECEDING.
ROADS MAY STILL BE COVERED WITH WATER UNTIL 500 PM EDT. IF YOU SEE A
FLOODED ROADWAY...DO NOT CROSS AND TURN AROUND.
LAT...LON 4171 8437 4191 8438 4192 8437 4209 8378
4201 8378 4200 8377 4199 8378 4172 8378
TIME...MOT...LOC 1910Z 247DEG 25KT 4180 8429 4191 8384
$$
RBPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:45 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 21, 1:45 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 145 PM EDT SAT JUN 21 2008 .AVIATION... UPPER LEVEL SHORTWAVE MOVING INTO WESTERN MICHIGAN ALONG WITH WEAK SURFACE TROUGHING WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH ABOUT 00Z. THE BEST COVERAGE AND STRONGEST STORMS WILL BE AT DET/DTW. CEILINGS IN MOST SHOWERS AND THUNDERSTORMS WILL REMAIN VFR WITH SOME BRIEF MVFR CEILINGS AROUND 3K FT IN THE HEAVIEST OF STORMS. SHOULD SEE SCT-BKN MAINLY MID LEVEL CLOUDS OVER NIGHT THROUGH 18Z SUN. WINDS WILL CONTINUE MAINLY FROM THE WEST 10KTS OR LESS THROUGH THE TAF PERIOD. && .PREV DISCUSSION...ISSUED 243 AM EDT SAT JUN 21 2008 SHORT TERM...TODAY MOISTURE ADVECTION IN THE 925 TO 850MB LAYER EARLY THIS MORNING IN THE PRESENCE OF STEEPENING MID LEVEL LAPSE RATES HAS BEEN ALLOWING SCATTERED CONVECTION TO DEVELOP ACROSS SOUTHERN MICHIGAN OVER THE LAST COUPLE OF HOURS. NOCTURNAL CLOUD TOP COOLING IN THE PRESENCE OF THIS LOWER TO MID TROPOSPHERIC MOISTURE ADVECTION IS LIKELY ADDING A BOOST TO THE ELEVATED INSTABILITY. THE LATEST REGIONAL WATER VAPOR LOOP IS SHOWING SIGNS OF A SHORT WAVE OVER SOUTH- CENTRAL LAKE MICHIGAN...WHICH WAS LIKELY RESPONSIBLE FOR THE MORE ORGANIZED CLUSTER OF SHOWERS/THUNDERSTORMS OBSERVED EARLIER OVER LAKE MICHIGAN. THIS WAVE ALONG WITH A LINGERING LOWER TO MID TROPOSPHERIC THETA E RIDGE OVER SE MI SHOULD SUSTAIN SCATTERED CONVECTION THROUGH THE MORNING. THE LONG WAVE PATTERN WILL UNDERGO AMPLIFICATION TODAY WITH MID LEVEL HEIGHT FALLS IMPACTING THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES. SEVERAL SHORT WAVE TROUGHS ARE NOTED UPSTREAM IN THE WATER VAPOR LOOP. THE WAVE CURRENTLY OVER NORTHERN MINNESOTA IS FORECAST TO PASS ACROSS LOWER MI LATE THIS AFTERNOON AND EVENING...WHILE A SURFACE TROUGH AXIS MOVES ACROSS SE MI. LOW LEVEL MOISTURE CONVERGENCE ALONG THE SFC TROUGH AND LARGE SCALE ASCENT AHEAD OF THE MID LEVEL SHORT WAVE WILL HELP FOCUS NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS IN THE PRESENCE OF MODERATE INSTABILITY. SURFACE DEWPOINTS AHEAD OF THE SURFACE TROUGH ARE EXPECTED TO APPROACH 60F BY LATE MORNING BEFORE DAYTIME MIXING DROPS THEM BACK INTO THE MID/UPPER 50S. 0-1KM MIXED LAYER CAPE ON NAM SOUNDINGS HOWEVER ARE STILL FORECAST TO REACH A RESPECTABLE 1600 J/KG BY 18Z. DESPITE RATHER MARGINAL 0-6KM SHEAR AROUND 20 KNOTS...MODEL SOUNDINGS INDICATE RATHER STEEP LOWER AND MID LEVEL LAPSE RATES. THUS A SLIGHT RISK OF SEVERE WEATHER FOR DAMAGING WINDS AND LARGE HAIL STILL SEEMS PLAUSIBLE...ESPECIALLY GIVEN THE PRESENCE OF THE LARGE SCALE FORCING. GUIDANCE MAX TEMPS FOR TODAY ARE GENERALLY IN THE LOWER 80S. WITH CONVECTIVE TEMPS EXPECTED TO BE IN THE UPPER 70S...AND THE HIGH LIKELIHOOD OF LATE AFTERNOON CONVECTION...WILL KEEP FORECAST MAX TEMPS IN THE UPPER 70S TO AROUND 80...JUST A DEGREE OR TWO LOWER THAN MOS. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY A DEVELOPING UPPER TROUGH OVER THE UPPER MIDWEST WILL TRACK SLOWLY THROUGH THE GREAT LAKES AT THE START OF THE LONG TERM PERIOD. THIS FEATURE WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS TO THE REGION FROM SATURDAY NIGHT INTO MONDAY...BEFORE THE TROUGH AXIS PROGRESSES TO THE EAST OF THE AREA MONDAY NIGHT. DURING THIS TIMEFRAME...THIS ACTIVITY WILL BE LARGELY DEPENDENT ON DIURNAL ENHANCEMENT UNDER THE COLD POOL ASSOCIATED WITH THE CORE OF THE UPPER TROUGH. HENCE...THE PERIOD FOR THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL FALL IN THE AFTERNOON/EARLY EVENING FOR THIS ENTIRE TIME FRAME. OF THESE THREE DAYS...WOULD EXPECT THE BEST OVERALL CHANCE OF PRECIPITATION TO BE ON SUNDAY AS THE UPPER LEVEL COLD POOL SHIFTS INTO THE REGION AND THE UPPER TROUGH DIGS INTO AREAS JUST WEST OF SOUTHEAST LOWER MICHIGAN. DO NOT EXPECT SEVERE WEATHER THE BE MUCH OF A PROBLEM BUT CANNOT RULE OUT AN ISOLATED STRONG STORM OR TWO...PARTICULARLY ON SATURDAY EVENING/SUNDAY. AFTER THIS UPPER TROUGH PROGRESSES OFF TO THE EAST...A RATHER FLAT SHORTWAVE RIDGE WILL TRANSLATE THROUGH THE REGION WITH A LARGE AREA OF HIGH PRESSURE ALSO AT THE SURFACE. THIS WILL BRING DRY WEATHER TO THE AREA MONDAY NIGHT INTO TUESDAY NIGHT. THEREAFTER...A NEARLY ZONAL UPPER FLOW PATTERN SETS UP FOR THE LAST HALF OF THE LONG TERM FORECAST PERIOD...WITH A SERIES OF SHORTWAVE DISTURBANCES RACING EAST THROUGH THE NORTHERN TIER OF THE CONUS. THIS WILL BRING THE CHANCE FOR PERIODIC SCATTERED SHOWERS/THUNDERSTORMS FROM WEDNESDAY INTO FRIDAY. TEMPERATURES WILL COOL DOWN WITH THE PASSAGE OF THE UPPER TROUGH THIS WEEKEND ON REMAIN JUST BELOW NORMAL INTO TUESDAY OR SO WITH HIGHS IN THE 70S AND LOWS IN THE 50S BY AND LARGE. AS THE ZONAL UPPER FLOW SETS UP BY THE MIDDLE OF NEXT WEEK...THE TEMPERATURES WILL MODERATE FOR THE BALANCE OF THE FORECAST WITH HIGHS IN THE UPPER 70S TO LOWER 80S...WHICH IS VERY CLOSE TO NORMAL FOR LATE JUNE. MEANWHILE...LOW TEMPERATURES WILL GENERALLY RANGE BETWEEN 60-65 DURING THE TIME FRAME. MARINE... AN APPROACHING UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS INTO THIS MORNING WITH A BETTER CHANCE OF SHOWERS/THUNDERSTORMS LATER TODAY AND THEN AGAIN ON SUNDAY AS THE SYSTEM TAKES SHAPE OVER THE REGION AND THEN SLOWLY PROGRESSES EAST ON SUNDAY. A LINGERING THUNDERSTORM WILL STILL BE POSSIBLE ON MONDAY...BEFORE THIS TROUGH MOVES OFF INTO THE EASTERN GREAT LAKES. WINDS AND WAVES WILL REMAIN MAINLY IN CHECK DURING THE WEEKEND...BUT CONDITIONS MAY GET A BIT CHOPPY BY SUNDAY NIGHT INTO MONDAY OVER NORTHERN LAKE HURON AS THE PASSAGE UPPER TROUGH MAY KICK WEST/NORTHWEST WINDS UP TO 15-20 KNOTS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DRC SHORT TERM...SC LONG TERM....DG MARINE.......DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 3:52 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 AM EDT SAT JUN 21 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-220800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 352 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THE THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 1 PM AND 7 PM. WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS AS THEY TRACK TO THE EAST AT 25 MPH. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THE HEATING OF THE DAY WILL CAUSE ENOUGH INSTABILITY ALONG THIS TROUGH TO TRIGGER NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH LINGERS OVER THE REGION. A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH FRIDAY AS WARM AND UNSTABLE AIR LIFTS INTO THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-220800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THE THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 1 PM AND 7 PM. WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS AS THEY TRACK TO THE EAST AT 25 MPH. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THE HEATING OF THE DAY WILL CAUSE ENOUGH INSTABILITY ALONG THIS TROUGH TO TRIGGER NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH LINGERS OVER THE REGION. A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH FRIDAY AS WARM AND UNSTABLE AIR LIFTS INTO THE SOUTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 21, 2:15 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT SAT JUN 21 2008 MIZ068-075-211915- LIVINGSTON-WASHTENAW- 215 PM EDT SAT JUN 21 2008 ...SPECIAL WEATHER STATEMENT... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF PINCKNEY...MOVING EAST AT 28 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GREGORY BY 220 PM EDT... PINCKNEY BY 230 PM EDT... HAMBURG BY 250 PM EDT... WHITMORE LAKE BY 255 PM EDT... SALEM BY 310 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RBP /
Special weather statement, Jun 21, 2:18 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 218 PM EDT SAT JUN 21 2008 MIZ063-070-211915- MACOMB-ST. CLAIR- 218 PM EDT SAT JUN 21 2008 ...SPECIAL WEATHER STATEMENT... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT CLEMENS...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... NEW BALTIMORE BY 235 PM EDT... HARSENS ISLAND BY 300 PM EDT... 6 MILES SOUTH OF MARINE CITY BY 315 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RBP /
Special weather statement, Jun 21, 2:23 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 223 PM EDT SAT JUN 21 2008 MIZ083-211930- MONROE- 223 PM EDT SAT JUN 21 2008 ...SPECIAL WEATHER STATEMENT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF DUNDEE TO 10 MILES WEST OF TEMPERANCE...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAMBERTVILLE BY 235 PM EDT... TEMPERANCE AND PETERSBURG BY 245 PM EDT... DUNDEE BY 255 PM EDT... LUNA PIER AND IDA BY 300 PM EDT... MAYBEE BY 315 PM EDT... MONROE BY 320 PM EDT... CARLETON BY 330 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. RBP /
Local storm report, Jun 21, 2:37 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
237 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 3 S ADRIAN 41.85N 84.04W
06/21/2008 E0.50 INCH LENAWEE MI LAW ENFORCEMENT
AT THE MADISON TOWNSHIP FIRE DEPARTMENT
0213 PM HAIL DEARBORN HEIGHTS 42.33N 83.27W
06/21/2008 E0.50 INCH WAYNE MI TRAINED SPOTTER
AT TELEGRAPH AND VAN BORN RD
0227 PM HAIL DOWNTOWN DETROIT 42.33N 83.05W
06/21/2008 E1.00 INCH WAYNE MI TRAINED SPOTTER
&&
MHLocal storm report, Jun 21, 2:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL DOWNTOWN DETROIT 42.33N 83.05W
06/21/2008 E1.00 INCH WAYNE MI TRAINED SPOTTER
AT EASTERN MARKET NEAR DOWNTOWN DETROIT
0235 PM HAIL DOWNTOWN DETROIT 42.33N 83.05W
06/21/2008 E0.88 INCH WAYNE MI TRAINED SPOTTER
AT MICHIGAN AND WARREN AVE.
&&
MHLocal storm report, Jun 21, 2:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
258 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CLINTON TOWNSHIP 42.59N 82.92W
06/21/2008 E0.75 INCH MACOMB MI TRAINED SPOTTER
AT CANAL AND HEYDENRICH RD
0249 PM HAIL 4 N CHELSEA 42.37N 84.02W
06/21/2008 E0.75 INCH WASHTENAW MI TRAINED SPOTTER
AT ISLAND LAKE AND WERKNER RD
&&
MHThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:31 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 59 min |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 62 min |
| Jun 21, 2:30 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 34 min |
| Jun 21, 2:31 PM EDT | Special Marine Warning | DTX | 59 min | |
| Jun 21, 2:46 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 74 min |
| Jun 21, 2:54 PM EDT | Areal Flood Advisory | DTX | Lenawee | 3 hr |
| Jun 21, 2:57 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 70 min |
| Jun 21, 3:11 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 54 min |
| Jun 21, 3:38 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 41 min |
| Jun 21, 3:39 PM EDT | Areal Flood Advisory | DTX | Wayne | 2 hr |
| Jun 21, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 48 min |
| Jun 21, 3:50 PM EDT | Special Marine Warning | DTX | 64 min |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.